Alert archive / Missouri / Flash Flood Watches in 2007

Flash Flood Watch 3, NWS Springfield, MO

March 30, 200710 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood watch at Mar 30, 2007, 6:08 AM CDT for 10 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 30, 2007, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 6:08 AM CDT (11:08 UTC)
In effect from
Mar 30, 2007, 7:00 PM CDT
Expired
Mar 31, 2007, 3:59 AM CDT
In force
9 hr
Issued by
NWS Springfield, MO
Flood severity
None

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KSGF 301108
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 AM CDT FRI MAR 30 2007

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-301800-
/O.NEW.KSGF.FF.A.0003.070331T0000Z-070331T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER-
DADE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE
608 AM CDT FRI MAR 30 2007

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...
  BARRY...BARTON...CEDAR...DADE...JASPER...LAWRENCE...MCDONALD...
  NEWTON...ST. CLAIR AND VERNON.

* FROM THIS EVENING THROUGH SATURDAY MORNING

* A COMPLEX OF THUNDERSTORMS WILL LIKELY DEVELOP LATE THIS
  AFTERNOON ACROSS EASTERN OKLAHOMA AND MOVE INTO SOUTHEAST KANSAS
  AND WESTERN MISSOURI TONIGHT. ABUNDANT LOW LEVEL MOISTURE WILL
  CREATE FAVORABLE CONDITIONS FOR HEAVY RAINFALL. ADDITIONAL
  RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE FROM TONIGHT
  THROUGH SATURDAY MORNING.

* HEAVY RAINFALL FROM THURSDAY HAS LEFT GROUNDS ACROSS PARTS OF
  THE AREA SATURATED...WITH HIGH WATER REMAINING IN LOCAL CREEKS
  AND STREAMS. EXPECTED RAINFALL AMOUNTS WILL QUICKLY RESULT IN
  FLASH FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS.
  LOW WATER CROSSINGS WILL BECOME INUNDATED AND IMPASSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SCHAUMANN
4 follow-up statements
000 
WGUS63 KSGF 301700
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT FRI MAR 30 2007

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-310100-
/O.CON.KSGF.FF.A.0003.070331T0000Z-070331T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER-
DADE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE
1200 PM CDT FRI MAR 30 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND 
  CRAWFORD. IN MISSOURI...BARRY...BARTON...CEDAR...DADE...
  JASPER...LAWRENCE...MCDONALD...NEWTON...ST. CLAIR AND VERNON.

* FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING.

* SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON.
  HOWEVER A MORE ORGANIZED COMPLEX OF THUNDERSTORMS WILL DEVELOP
  THIS AFTERNOON ACROSS EASTERN OKLAHOMA AND MOVE INTO SOUTHEAST
  KANSAS AND WESTERN MISSOURI LATE THIS AFTERNOON AND TONIGHT.
  ABUNDANT LOW LEVEL MOISTURE WILL CREATE FAVORABLE CONDITIONS FOR
  HEAVY RAINFALL. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
  WITH LOCALIZED AMOUNTS NEAR 3 INCHES WILL BE POSSIBLE THROUGH
  SATURDAY MORNING.

* RECENT HEAVY RAINFALL HAS LEFT GROUNDS SATURDAY ACROSS PARTS OF
  THE AREA. ADDITIONAL EXCESSIVE RAINFALL WILL QUICKLY RESULT IN
  FLASH FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS.
  LOW WATER CROSSINGS WILL BECOME INUNDATED AND IMPASSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FOSTER
000 
WGUS63 KSGF 310028
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT FRI MAR 30 2007

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-310830-
/O.CON.KSGF.FF.A.0003.000000T0000Z-070331T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER-
DADE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE
728 PM CDT FRI MAR 30 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND 
  CRAWFORD. IN MISSOURI...BARRY...BARTON...CEDAR...DADE...
  JASPER...LAWRENCE...MCDONALD...NEWTON...ST. CLAIR AND VERNON.

* THROUGH SATURDAY MORNING

* AN ORGANIZED COMPLEX OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL
  PORTIONS OF KANSAS AND OKLAHOMA WILL CONTINUE TO MOVE TO THE
  NORTHEAST TONIGHT. THIS AREA OF RAINFALL WILL BEGIN MOVING INTO
  EXTREME SOUTHEAST KANSAS AFTER 1000 PM...MOVING INTO WESTERN
  MISSOURI AFTER MIDNIGHT. ADDITIONAL THUNDERSTORM DEVELOPMENT OUT
  AHEAD OF THIS AREA OF RAINFALL IS POSSIBLE THIS EVENING.
  ABUNDANT LOW LEVEL MOISTURE WILL CREATE FAVORABLE CONDITIONS FOR
  HEAVY RAINFALL. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
  WITH LOCALIZED AMOUNTS NEAR 3 INCHES WILL BE POSSIBLE THROUGH
  SATURDAY MORNING.

* RECENT HEAVY RAINFALL HAS LEFT GROUNDS SATURDAY ACROSS PARTS 
  OF THE AREA. ADDITIONAL EXCESSIVE RAINFALL WILL QUICKLY RESULT 
  IN FLASH FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING 
  AREAS. LOW WATER CROSSINGS WILL BECOME INUNDATED AND 
  IMPASSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

GAGAN
000 
WGUS63 KSGF 310716
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 AM CDT SAT MAR 31 2007

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-311100-
/O.CON.KSGF.FF.A.0003.000000T0000Z-070331T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER-
DADE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE
216 AM CDT SAT MAR 31 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND 
  CRAWFORD. IN MISSOURI...BARRY...BARTON...CEDAR...DADE...
  JASPER...LAWRENCE...MCDONALD...NEWTON...ST. CLAIR AND VERNON.

* UNTIL NOON CDT TODAY

* AN ORGANIZED COMPLEX OF SHOWERS AND THUNDERSTORMS ACROSS
  SOUTHWEST MISSOURI AND NORTHWEST ARKANSAS WILL CONTINUE TO MOVE
  TO THE NORTHEAST TONIGHT. ADDITIONAL THUNDERSTORM DEVELOPMENT
  AHEAD OF THIS AREA OF RAINFALL IS ALSO POSSIBLE THROUGH TONIGHT.
  ABUNDANT LOW LEVEL MOISTURE WILL CREATE FAVORABLE CONDITIONS FOR
  HEAVY RAINFALL. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
  WITH LOCALIZED AMOUNTS NEAR 3 INCHES WILL BE POSSIBLE THROUGH
  SATURDAY MORNING.

* RECENT HEAVY RAINFALL HAS LEFT GROUNDS SATURATED ACROSS PARTS 
  OF THE AREA. ADDITIONAL EXCESSIVE RAINFALL COULD RESULT 
  IN FLASH FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING 
  AREAS. LOW WATER CROSSINGS WILL BECOME INUNDATED AND 
  IMPASSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

TERRY
000 
WGUS63 KSGF 310859
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 AM CDT SAT MAR 31 2007


KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-311000-
/O.CAN.KSGF.FF.A.0003.000000T0000Z-070331T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER-
DADE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE
359 AM CDT SAT MAR 31 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND
MISSOURI HAS BEEN CANCELLED. WIDE SPREAD HEAVY RAINFALL IS NO
LONGER EXPECTED AT THIS TIME. HOWEVER...BREIF HEAVY RAINFALL REMAINS
POSSIBLE.

$$

HATCH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Mar 30, 5:15 AM CDT, 53 minutes earlier.

Area forecast discussion, Mar 30, 5:15 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 AM CDT FRI MAR 30 2007

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

A RATHER ACTIVE PERIOD AND COMPLEX FORECAST FOR THE NEXT 48 HOURS
ACROSS THE OZARKS AS AN UPPER LEVEL LOW SLOWLY NUDGES INTO THE
CENTRAL UNITED STATES. SEVERAL FORECAST CONCERNS FOR THE NEXT
COUPLE OF DAYS INCLUDING THE POTENTIAL FOR FLOODING AND SEVERE
STORMS.

THIS MORNING...UPPER LEVEL DIFFLUENT FLOW WILL CONTINUE BROAD ASCENT
ACROSS THE REGION. THERE WILL BE A HANDFUL OF SMALLER SCALE FEATURES
TO HELP FOCUS ADDITIONAL CONVECTION. AN OUTFLOW BOUNDARY FROM
PREVIOUS CONVECTION...WHICH EXTENDED FROM COLE CAMP TO SPRINGFIELD
TO CASSVILLE AT 3 AM...WILL SLOWLY MOVE EAST BEFORE LIKELY STALLING
ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI LATER THIS MORNING. EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE POPPING UP ALONG THIS FEATURE.
A SECOND FOCUS FOR ACTIVITY WILL BE OVER SOUTHEAST KANSAS AND
EXTREME WESTERN MISSOURI AS A WEAKENING LOW LEVEL JET AND
APPROACHING UPPER LEVEL JET AID IN LIFT. A THIRD AREA OF AT LEAST
SCATTERED CONVECTION WILL LIKELY AFFECT SOUTH CENTRAL MISSOURI AS A
SHORT WAVE TROUGH PASSES ACROSS NORTHERN ARKANSAS. HIGH CHANCE TO
LIKELY POPS WERE INCLUDED TO COVER THIS ACTIVITY.

THIS AFTERNOON...SCATTERED CONVECTION IS STILL EXPECTED OVER MUCH OF
THE FORECAST AREA...TENDING TO BE FOCUSED ALONG ANY REMAINING
OUTFLOW BOUNDARIES. A MORE ORGANIZED AREA OF CONVECTION WILL LIKELY
DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THIS CONVECTIVE
COMPLEX WILL BEGIN SHIFTING NORTH TOWARDS THE OZARKS BY LATE THIS
AFTERNOON. THE LACK OF SHEAR SHOULD KEEP MOST STORMS BELOW SEVERE
LEVELS...BUT AN ISOLATED SEVERE HAILER IS NOT OUT OF THE QUESTION.
ABUNDANT CLOUD COVER WILL KEEP TEMPERATURES SLIGHTLY COOLER TODAY.

TONIGHT...AFOREMENTIONED COMPLEX WILL PUSH INTO SOUTHEAST KANSAS AND
WESTERN MISSOURI. SHOULD BE A FAIRLY EFFICIENT RAIN PRODUCER...WITH
ONE TO TWO INCH AMOUNTS LIKELY. WITH PORTIONS OF THIS AREA RECEIVING
A FAIR AMOUNT OF RAIN OVER THE PAST 24 HOURS...WILL HOIST A FLASH
FLOOD WATCH STARTING TONIGHT AND CONTINUING INTO SATURDAY MORNING.
ALTHOUGH INSTABILITY WILL BE SOMEWHAT MARGINAL...BETTER SHEAR WILL
START TO OVERSPREAD THE REGION. THEREFORE FEEL THERE IS A MINIMAL
THREAT FOR SEVERE WINDS AND HAIL. THIS COMPLEX WILL HAVE A HARD TIME
SHIFTING INTO SOUTH CENTRAL MISSOURI...BUT DO FEEL THERE WILL BE
SOME SCATTERED ACTIVITY OUT AHEAD OF THE MAIN LINE.

SATURDAY...THE MAIN UPPER LEVEL TROUGH AND DEVELOPING SURFACE LOW
WILL PULL INTO NORTHEAST KANSAS. A SURFACE FRONT WILL TRAIL THE
LOW...PUSHING INTO WESTERN MISSOURI AROUND MIDDAY. ANY REMAINING
MORNING CONVECTION WILL SHIFT INTO CENTRAL AND SOUTH CENTRAL
MISSOURI. CONVECTION WILL LIKELY REDEVELOP ALONG THE SURFACE FRONT
BY THE EARLY AFTERNOON. BY THIS TIME...MUCH BETTER SHEAR WILL HAVE
OVERSPREAD THE REGION...WITH 0-6KM BULK SHEAR VALUES EXCEEDING 60
KNOTS. THERE WILL BE SOME OPPORTUNITY FOR LOCALLY BACKED SURFACE
WINDS WITH ANY LEFTOVER OUTFLOW BOUNDARIES. INSTABILITY IS STILL A
BIG QUESTION WITH THE EXPECTED MORNING CONVECTION. STILL THINK THERE
WILL BE ENOUGH FOR AN INCREASED SEVERE THREAT. SETUP APPEARS
FAVORABLE FOR A BROKEN LINE OF CONVECTION INCLUDING EMBEDDED BOWS
AND PERHAPS SUPERCELLS. WIND AND HAIL WOULD BE THE MAIN THREATS.
TORNADO THREAT WOULD INCREASE WITH STRONGER INSTABILITY AND FURTHER
BACKING OF SURFACE WINDS. BEHIND THE FRONT...EXPECT AT LEAST A SLOW
FALL TO TEMPERATURES. WINDS WILL ALSO BECOME GUSTY AS HIGHER
MOMENTUMS ARE MIXED TO THE SURFACE.

SATURDAY NIGHT...THE CONVECTION WILL PULL INTO EASTERN MISSOURI
WHILE BEGINNING TO WEAKEN. POPS WERE TAPERED FROM HIGH CHANCE OVER
THE EASTERN ZONES TO ALMOST NIL OVER THE WEST. WINDS WILL SLOWLY
DIMINISH OVERNIGHT. SAW NO REASON TO STRAY TOO FAR FROM MOS
TEMPERATURES.

SUNDAY INTO MONDAY...WEAK UPPER LEVEL RIDGING WILL OVERSPREAD THE
OZARKS. EXPECT A DRY PERIOD WITH ABOVE NORMAL TEMPERATURES. MONDAY
LOOKS RATHER WARM WITH MANY LOCATIONS EASILY REACHING THE UPPER 70S.

MONDAY NIGHT INTO TUESDAY NIGHT...A STRONG UPPER LEVEL WAVE WILL
PUSH ACROSS THE NORTHERN TIER OF STATES. THIS TROUGH WILL REFLECT A
COLD FRONT DOWN TO THE SURFACE...WHICH WILL PUSH THROUGH THE OZARKS
SOMETIME ON TUESDAY. WILL LIKELY SEE AT LEAST A BRIEF PERIOD OF
MOISTURE RETURN AHEAD OF THE FRONT. HAVE THEREFORE KEPT CHANCE POPS
GOING FOR SHOWERS AND THUNDERSTORMS. TIMING DIFFERENCES AMONGST
MODELS AND AMOUNT OF MOISTURE RETURN PRECLUDE HIGHER POPS.

WEDNESDAY INTO FRIDAY...A MUCH COOLER PERIOD IN STORE AS THE UPPER
LEVEL PATTERN UNDERGOES SIGNIFICANT CHANGES. EXPECT A NORTHWEST FLOW
ALOFT TO PREVAIL WITH TEMPERATURES NEAR TO BELOW NORMAL FOR A
CHANGE. WILL NEED TO WATCH FOR IMPULSES IN THE NORTHWEST FLOW OR
PERHAPS ANOTHER FRONT FOR INCREASED PRECIPITATION CHANCES.

SCHAUMANN

&&

.AVIATION...

FOR THE 12Z TAFS...OUTFLOW BOUNDARY THAT MOVED ACROSS KSGF A FEW
HOURS AGO WILL CONTINUE TO INFLUENCE WIND DIRECTION FOR THE FIRST
FEW HOURS OF THE TAF. EXPECT WIND DIRECTION TO VEER FROM EAST TO
SOUTH BY MID MORNING.

PRECIPITATION WILL LIKELY FOCUS WEST OF JOPLIN THROUGH THE AFTERNOON
AND EVENING. HOWEVER WITH OUTFLOW BOUNDARIES OVER THE AREA
POTENTIALLY INTERACTING WITH MOIST AIRMASS AND UPPER LEVEL
SHORTWAVES...WILL KEEP VICINITY THUNDER GOING THROUGH THE AFTERNOON
AND EVENING PORTION OF THE FORECAST.

TOWARD THE END OF THE FORECAST...WILL GO WITH PREDOMINANT RAIN
AND/OR THUNDER WITH MVFR CEILINGS AFTER 06Z AS MAIN UPPER SYSTEM
APPROACHES THE AREA.

TERRY
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BARRY-BARTON-
     CEDAR-DADE-JASPER-LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON.
KS...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BOURBON-
     CHEROKEE-CRAWFORD.

WFO SGF
Hazardous weather outlook, Mar 30, 5:39 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 AM CDT FRI MAR 30 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
539 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS
  ALL OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. A MORE
  ORGANIZED CLUSTER OF THUNDERSTORMS WILL MOVE INTO SOUTHEAST
  KANSAS AND WESTERN MISSOURI TONIGHT. SOME OF THE STORMS MAY
  PRODUCE HAIL TO THE SIZE OF QUARTERS THIS AFTERNOON AND
  TONIGHT WEST OF A CASSVILLE TO MARSHFIELD TO ROLLA LINE. HAIL
  TO THE SIZE OF DIMES WILL BE POSSIBLE EAST OF THIS LINE.
  THUNDERSTORM WIND GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE
  ENTIRE OUTLOOK AREA THIS AFTERNOON AND TONIGHT.

  HEAVY RAINFALL MAY LEAD TO FLASH FLOODING TONIGHT WEST OF AN
  OSCEOLA TO DADEVILLE TO JENKINS LINE. A FLASH FLOOD WATCH IS
  IN EFFECT STARTING THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING.
  HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH WILL BE
  POSSIBLE WITH THE STRONGER STORMS.

  A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS
  WESTERN MISSOURI ALONG AN ADVANCING FRONTAL BOUNDARY BY EARLY
  SATURDAY AFTERNOON. WIND SHEAR WILL BE SUFFICIENT FOR SEVERE
  THUNDERSTORMS...HOWEVER THERE IS STILL SOME QUESTION AS TO THE
  AMOUNT OF INSTABILITY THAT WILL BE PRESENT. LATEST INDICATIONS
  ARE THAT ENOUGH INSTABILITY WILL DEVELOP ALONG AND EAST OF
  HIGHWAY 65 TO SUPPORT SEVERE THUNDERSTORMS. WIND GUSTS GREATER
  THAN 60 MPH AND HAIL TO THE SIZE OF WALNUTS WOULD BE THE MAIN
  SEVERE THREATS. A TORNADO THREAT WOULD EXIST IF WINDS COULD
  LOCALLY BACK TO THE SOUTHEAST ALONG ANY OUTFLOW BOUNDARIES...
  AND IF GREATER INSTABILITY WOULD DEVELOP.

  HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN POSSIBLE WEST
  OF AN OSCEOLA TO DADEVILLE TO JENKINS LINE. A FLASH FLOOD
  WATCH IS IN EFFECT THROUGH SATURDAY MORNING. LOCALLY HEAVY
  RAINFALL WILL ALSO BE POSSIBLE ACROSS THE REST OF THE
  MISSOURI OZARKS.

  SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO
  35 MPH WILL BE POSSIBLE SATURDAY AFTERNOON WEST OF
  HIGHWAY 65.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY NIGHT AND TUESDAY
  AS ANOTHER COLD FRONT PASSES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:17 PM CDTFlash Flood WarningSGFLaclede, Webster, Wright6 hr
Mar 30, 2:36 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski54 min
Mar 30, 3:22 PM CDTFlash Flood WarningSGFPulaski5 hr
Mar 30, 3:29 PM CDTSevere Thunderstorm WarningSGFWebster39 min
Mar 30, 3:32 PM CDTSevere Thunderstorm WarningSGFBenton58 min
Mar 30, 3:55 PM CDTSevere Thunderstorm WarningSGFPhelps65 min
Mar 30, 3:59 PM CDTFlash Flood WarningSGFMaries, Phelps6 hr
Mar 30, 4:47 PM CDTSevere Thunderstorm WarningSGFDent28 min
Mar 30, 4:53 PM CDTSevere Thunderstorm WarningSGFMaries37 min
Mar 30, 4:54 PM CDTSevere Thunderstorm WarningSGFPhelps33 min
Mar 30, 5:13 PM CDTFlash Flood WarningSGFDent5 hr
Mar 30, 5:55 PM CDTSevere Thunderstorm WarningSGFMorgan20 min
Mar 30, 6:01 PM CDTSevere Thunderstorm WarningSGFBarton29 min
Mar 30, 6:24 PM CDTSevere Thunderstorm WarningSGFVernon66 min
Mar 30, 6:26 PM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Mar 30, 6:46 PM CDTTornado WarningSGFVernon25 min
Mar 30, 6:51 PM CDTTornado WarningSGFCedar24 min
Mar 30, 6:44 PM CDTSevere Thunderstorm WarningSGFBourbon17 min

Nearby

Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.